Flecainide is a Class 1C drug, i.e., a strong drug. Some doctor will not let a patient start this drug at home. Both my Cardiologist and the consulting EP talked about Flecainide in terms of a hospital stay. I understand some doctors are not so cautious - if that is the correct term, not sure.
I also understand it can convert one to NSR, but my doctors again say it isn't worth a try in my case as I not longer respond to electrocardioversions.
There are many people on the Community who use or have used Flecainide. You may get more useful information from them.
I have one colleague on the drug and it converted him to NSR from AFig or Flutter (not sure which, maybe both) and he has been on it for over a year with good results.
I have now been on Flecainide for a week (60 mg twice daily) and other than a few minutes of PVCs after the initial dosage (maybe just stress?) have no side effects to speak of.
However, last night I had Afibs which lasted a few hours. Since I'm prone to these occasional episodes (almost always in the late evening) I wasn't too concerned, but thought the Flecainide were supposed to get rid of the Afibs.
I see the doc for a follow up next Tuesday. I also want to know exactly what the month-long monitor showed (other than one long episode of Afibs)
He did mention some V-tachs.
I hope these won't turn into the life-threatening ones. Is that likely?
I've been on Flecainide for about 10 years! I was started on 50 mg twice daily but it didn't help - they put dosage up to 100mg twice daily which helped for many years (although I still took the occasional episode of Afib) Had lots of episodes this last winter so they've put me up to 150mg twice daily. Make sure you don't take any caffeine in any form - drink de-caff tea, de-caff coffee, don't drink any soft drinks that have caffeine in them (check the labels) Coca Cola do a de-caff version. Watch when taking painkillers - they have caffeine in them. Sometimes spicy foods can put me into AFib - also some chocolate (Nestle's - it must have caffeine in!) Cold winds, sometimes exercise can put me into AF. Hope this helps. Take care and I hope all goes well with you
In August of 2010, one week before my 77th birthday I drove myself to the hospital around midnight because of a rapid heart rate. After spending the night in the hospital and much medicine and blood thinners I was visited by the cardiologist whom I did not know. At the time I only took a centrum silver and regimen aspirin. The doctor started me on lopressor and warfarin. during my first visit he suggested I get a nuclear stress test, they noticed a shadow and i got the atria catherization, no blockage. He started me on flecainide (50mg) along with the lopressor (50mg) twice daily. I had no side effects and I felt great walking 2 miles daily briskly (about 4 miles per hour),but I still had defib of the atria, now came the cardio version, went well, but he upped my flecainide to 100mg twice daily. Right out of the chute I felt miserable, flu-like aching joints and congestion in the lungs feeling tight just as you did, claytex. Called the DR and he let me go back to 50 mg twice daily until I see him next week. I was very impressed with this web site and satisfied that someone else had the exact reaction that I had. I will sleep better tonight....Thanks PS I believe the shock did the trick, responded on the first jolt, now I just want to get weaned of some medicine.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.